CaltechAUTHORS
  A Caltech Library Service

Multi-utilitarianism in two-agent quasilinear social choice

Chambers, Christopher P. (2005) Multi-utilitarianism in two-agent quasilinear social choice. International Journal of Game Theory, 33 (3). pp. 315-334. ISSN 0020-7276. doi:10.1007/s00182-005-0201-0. https://resolver.caltech.edu/CaltechAUTHORS:20171103-155220829

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20171103-155220829

Abstract

We introduce a new class of rules for resolving quasilinear social choice problems. These rules extend those of Green [9]. We call such rules multi-utilitarian rules. Each multi-utilitarian rule is associated with a probability measure over the set of weighted utilitarian rules, and is derived as the expectation of this probability. These rules are characterized by the axioms efficiency, translation invariance, transfer monotonicity, continuity, and additivity. By adding recursive invariance, we obtain a class of asymmetric rules generalizing those Green characterizes. A multi-utilitarian rule satisfying strict monotonicity has an associated probability measure with full support.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/s00182-005-0201-0DOIArticle
https://link.springer.com/article/10.1007%2Fs00182-005-0201-0?LI=truePublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170731-163356703Related ItemWorking Paper
http://rdcu.be/x9gmPublisherFree ReadCube access
ORCID:
AuthorORCID
Chambers, Christopher P.0000-0001-8253-0328
Additional Information:© Springer-Verlag Berlin Heidelberg 2005. I would like to thank Youngsub Chun, Federico Echenique, Jerry Green, Biung-Ghi Ju, William Thomson, and Walter Trockel for comments and discussions. Two anonymous referees also provided comments that proved very useful. All errors are my own. Formerly SSWP 1177.
Subject Keywords:social choice, quasilinear bargaining, recursive invariance
Issue or Number:3
Classification Code:JEL: D63, D70, D71
DOI:10.1007/s00182-005-0201-0
Record Number:CaltechAUTHORS:20171103-155220829
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20171103-155220829
Official Citation:Chambers, C.P. Int J Game Theory (2005) 33: 315. https://doi.org/10.1007/s00182-005-0201-0
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:82960
Collection:CaltechAUTHORS
Deposited By: Jacquelyn Bussone
Deposited On:06 Nov 2017 21:39
Last Modified:15 Nov 2021 19:54

Repository Staff Only: item control page